MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER WITH BAG; URINARY DRAINAGE BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER WITH BAG; URINARY DRAINAGE BAG
Model Number A902416
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drainage port connected to the green port to drain urine out of the foley drain bag appeared to be fused together where there was just a trickle of urine allowed to drain.However, the bag could be drained if flowed back into the hard plastic square part in the front of the bag where the nozzle could be screwed off to empty the urine.Stated that the foley catheter was removed from patient and further investigation showed the bag was definitely fused together at the site of emptying into the green port to empty.When the bag was pulled on in that area to see if it would release, it tore.Customer stated that new foley placed in patient with no issues.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive and unknown whether the device had met relevant specifications.The product was used for patient treatment.It was unknown whether the product had caused the reported failure.Visual evaluation of the returned photo sample noted one unopened (with original packaging), used urine meter drain bag.Visual inspection of the attached photo sample cannot be evaluated, and therefore the investigation is considered inconclusive.A potential root cause for this failure mode could be ¿incorrect assembly operation of estane glue application in the urine meter adapter and urine meter / drainage bag assembly".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail, using string or hook.3.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.Ensure that the drainage bag is placed near the foot of the bed.4.If using a urine meter, it may be emptied in two ways: a.To empty into the bag, grasp the bottom of the meter and lift up.To ensure that the meter empties completely, lifting again is recommended.B.To empty urine meter into receptacle, twist green portion of drain valve to the left; to close, twist green position of the drain valve to the right.5.To empty bag: a.Remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.7.If bag is not positioned correctly, urine may bypass the meter and go directly to the bag.Reposition bag as necessary.Directions for using bard ez-lok® sampling port: bard ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® URINE METER WITH BAG
Common Device Name
URINARY DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13965906
Report Number1018233-2022-01824
Device Sequence Number17187558
Product Code KNX
UDI-Device Identifier00801741074042
UDI-Public(01)00801741074042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberA902416
Device Catalogue Number153204
Device Lot NumberNGFX3372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown